California, 2007High Wind in California, May 4, 2007
May 4, 2007 · NWS SGX · 1 event in 1 county or zone
Isolated high wind occurred on the desert slopes of the San Bernardino Mountains. A 70 mph wind gust was observed at the Burns Canyon RAWS.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated high wind occurred on the desert slopes of the San Bernardino Mountains. A 70 mph wind gust was observed at the Burns Canyon RAWS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 4, 12:50 PM PST, 2 hours 1 minute earlier.
Area forecast discussion, May 4, 12:50 PM PST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PDT FRI MAY 4 2007
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING
STRONG MOIST ONSHORE FLOW THROUGH TONIGHT. AS THE TROUGH MOVES EAST
INTO THE SOUTHERN ROCKIES...FLOW WILL BECOME WEAK TO MODERATE
OFFSHORE SATURDAY THROUGH MONDAY WITH A STEADY WARMING TREND AND
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS AT TIMES.
COOLER WEAK TO MODERATE ONSHORE FLOW WILL RETURN FOR THE LATTER HALF
OF NEXT WEEK AS A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC
MOVES SLOW EASTWARD TOWARD THE COAST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
STRONG...HIGH AMPLITUDE TROUGH CONTINUES TO MOVE THROUGH THE GREAT
BASIN WITH STRONG ONSHORE FLOW ACROSS SOUTHWEST CALIFORNIA SLOWLY
DECREASING TONIGHT. WINDS AT THE UPPER END OF ADVISORY STRENGTH WILL
CONTINUE IN THE MOUNTAINS AND DESERTS INTO THIS EVENING...SLOWLY
DECREASING OVERNIGHT. SOME LIGHT PRECIPITATION REMAINS POSSIBLE WEST
OF THE MOUNTAINS TONIGHT WITH DEEP LOWER LEVEL MOISTURE WITH HIGHEST
POPS OVER SAN DIEGO COUNTY. ANY AMOUNTS SHOULD BE LIGHT...ONE TENTH
INCH OR LESS.
AS THE UPPER TROUGH MOVES SLOWLY EAST OVER THE WEEKEND...FLOW OVER
SOUTHERN CALIFORNIA WILL BECOME WEAK TO MODERATE NORTH TO NORTHEAST
AT TIMES WITH GUSTY OFFSHORE WINDS AT TIMES...MOSTLY BELOW ADVISORY
STRENGTH. THERE WILL ALSO BE A STEADY WARMING TREND.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
THE FLOW WILL BEGIN TO REVERSE BY MIDWEEK WITH COOLER ONSHORE FLOW
THE LATTER HALF OF THE WEEK.
&&
.AVIATION...
041900Z...ACARS SOUNDINGS INDICATE THE MARINE LAYER DEPTH REMAINS
AROUND 3500 TO 4000 FEET OVER THE AREA BUT ALSO INDICATES THE MARINE
LAYER IS VERY DISORGANIZED. MARINE LAYER DEPT SHOULD REMAIN AROUND
4000 FEET THROUGH SATURDAY MORNING THEN LOWER RAPIDLY SATURDAY
AFTERNOON IN RESPONSE TO A DEVELOPING OFFSHORE FLOW. MULTIPLE LAYERS
OF SCATTERED TO BROKEN STRATOCU BETWEEN 2000 FEET MSL AND 3500 FEET
MSL SHOULD REMAIN OVER THE AREA THROUGH THE NIGHT AND INTO SATURDAY
MORNING BEFORE BREAKING BY LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON.
STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS
THROUGH THIS EVENING. THIS WILL RESULT IN MOUNTAIN WAVE AND ROTOR
ACTIVITY OVER THE DESERT AREAS EAST OF THE MOUNTAINS INCLUDING THE
KPSP AREA. THE MOUNTAIN WAVE AND ROTOR ACTIVITY MAY PRODUCE AREAS OF
REDUCED VISIBILITIES IN THE DESERTS FROM BLOWING DUST AND SAND.
&&
.MARINE...ONLY ABOVE NORMAL SURF BEING REPORTED AT COASTAL LOCATIONS
SO HAVE CANCELLED THE HIGH SURF ADVISORY. DIRECTION APPEARS TO BE
TOO STEEP FOR HIGH SURF. HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR
THE OUTER WATERS THROUGH THIS EVENING FOR GUSTY NORTHWEST WINDS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR APPLE AND
LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN
DIEGO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY UNTIL 2 AM PDT SATURDAY FOR WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, May 4, 3:00 AM PST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI MAY 4 2007
CAZ042-043-048-050-055-056-057-058-060-061-062-042300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI MAY 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY AND TONIGHT.
WIND ADVISORY IN THE MOUNTAINS AND DESERTS. SEE LAXNPWSGX FOR
DETAILS.
HIGH SURF ADVISORY FOR SAN DIEGO BEACHES. SEE LAXCFWSGX FOR DETAILS.
HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.
SMALL CRAFT ADVISORY IN THE OUTER WATERS. SEE LAXCWFSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DVA
High Wind, San Bernardino County Mountains
- When
- May 4, 2:51 PM PST to 6:51 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A wind gust of 70 mph was measured by the Burns Canyon RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 4 to 5, 200713 deaths · 66 injured · $252 million · EF5 · 58 events
- Tornadoes and Hail in Kansas, May 4 to 6, 2007$3.6 million · EF1 · 77 events
- Flooding and Heavy Rain in Nebraska, May 4 to 14, 2007$1.9 million · 16 events
- Tornadoes and Hail in Kansas, May 4 to 5, 2007$740,000 · EF1 · 11 events
- Flash Flooding and Hail in Nebraska, May 4 to 5, 2007$231,000 · 2.5 in hail · 51 events
- Hail and Damaging Wind in Nebraska, May 4 to 5, 2007$735,000 · 1.75 in hail · 15 events
- Tornadoes and Hail in Oklahoma, May 4, 2007$113,000 · EF1 · 16 events
- Tornadoes and Hail in South Dakota, May 4, 2007EF1 · 12 events
- Hail and Damaging Winds in Georgia, May 4, 2007$13,000 · 1.75 in hail · 12 events
- Hail in Georgia, May 4, 2007$21,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in Tennessee, May 4, 2007$20,000 · 55 kt wind · 2 events
- Hail in Nebraska, May 4, 2007$5,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36223.